# SDR CA120723022

- Difficulty date: June 22, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44
- Engine: Lyc O540F1B5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: LW19340
- Condition: Making Metal
- Location: Engine
- Part time: 413 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) MFG EXPERIENCED A PARTIAL POWER LOSS IN CRUISE FLIGHT.  PILOT IMMEDIATELY ATTEMPTED A LANDING HOWEVER ACFT EXPERIENCED A COMPLETE LOSS OF POWER JUST BEFORE TOUCHING DOWN.  ACFT SUSTAINED SUBSTANTIAL DAMAGE FROM HARD LANDING.  ACFT WAS RECOVERED BY THE OPERATOR.  ENGINE WAS REMOVED AND SENT TO ENGINE SHOP FOR INSPECTION.  NO PERFORMANCE ISSUES WERE NOTED ON INITIAL ENGINE RUN ON THE DYNO.  DURING ENGINE TEAR-DOWN, FLAKING WAS NOTED ON THE CAM SHAFT.
